MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F601
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The distributor reported on behalf of the orthopaedic theatre manager that a triathlon implant was opened to find that the outer plastic casing was split.The inner plastic container containing the implant was intact, however, the consultant orthopaedic surgeon was not happy to use it, fearing the sterility of the implant was compromised.The distributor further reported that the outer cardboard packaging and the plastic film were also intact.The case was completed using a new implant.
 
Additional Manufacturer Narrative
Additional information: device was returned.Product available to stryker; returned to manufacturer on; device evaluated by mfg.An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed through visual inspection.One unit carton without its shrink wrap was returned for evaluation.There is a compression line visible along the green opening end of the unit carton.The outer blister was returned without its tyvek lid, one side flange is cracked/fractured but remains attached to the outer blister.There is evidence of a good seal on the outer blister.The inner blister was returned inside the outer blister with its tyvek lid still intact.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal on the inner blister.The returned device appears unremarkable.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.Based on the visual inspection of the returned packaging it appears that this component packaging was subjected to excessive/inappropriate handling whereby the carton may have been compressed and/or dropped from a height causing damage to the unit carton.No further investigation for this event is possible at this time.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #6 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6724010
Report Number0002249697-2017-02226
Device Sequence Number13586188
Product Code MBH
UDI-Device Identifier07613327040319
UDI-Public07613327040319
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Catalogue Number5510F601
Device Lot NumberBBA7Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;